This case report describes complications including pneumonia and pocket hematoma following the placement of an abdominal subcutaneous ICD in a patient with ischemic cardiomyopathy and inducible ventricular tachycardia.
Complications after abdominal S-ICD warrant close post-implant monitoring; single case leaves comparative safety questions open.
A 75‐year‐old male presented with an extensive anterior myocardial infarction. He underwent primary coronary angioplasty to the proximal left anterior coronary artery, which was successful and uncomplicated. Several days later he sustained a cardiac arrest and was successfully resuscitated. An electrophysiological study revealed inducible ventricular tachycardia. An automatic implantable cardioverter defibrillator (ICD) was placed in a subcutaneous abdominal position. After the device was implanted, the patient developed pneumonia and a hematoma in the generator pocket.
No takes yet. Share an insight, caveat, or question.
Javier et al. (1997) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: